Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 5, NWS Amarillo, TX

August 8, 2021Hutchinson County, Randall County, Texas

NWS Amarillo, TX issued this heat advisory at Aug 8, 2021, 7:56 PM CDT for Hutchinson County, Randall County, Texas. It took effect at Aug 9, 2021, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2021, 7:56 PM CDT (00:56 UTC)
In effect from
Aug 9, 2021, 1:00 PM CDT
Expired
Aug 9, 2021, 8:00 PM CDT
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Hutchinson County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 20 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1710 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1710 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2306 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

928 
WWUS74 KAMA 090056
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
756 PM CDT Sun Aug 8 2021

TXZ317-090900-
/O.NEW.KAMA.HT.Y.0005.210809T1800Z-210810T0100Z/
Palo Duro Canyon-
Including the cities of Palo Duro Canyon State Park
756 PM CDT Sun Aug 8 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY...

* WHAT...Temperatures up to 105 expected.

* WHERE...Palo Duro Canyon County.

* WHEN...From 1 PM to 8 PM CDT Monday.

* IMPACTS...Hot temperatures combined with outdoor activities can 
  lead to heat related illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, avoid activities during the hot part of the 
day, stay out of the sun. Carrying extra water is crucial.

&&

$$

TLH
3 follow-up statements
895 
WWUS74 KAMA 090820
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
320 AM CDT Mon Aug 9 2021

TXZ008-091630-
/O.EXA.KAMA.HT.Y.0005.210809T1800Z-210810T0100Z/
Hutchinson-
Including the cities of Borger
320 AM CDT Mon Aug 9 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS 
EVENING...

* WHAT...Temperatures of 105 to 107 expected.

* WHERE...Hutchinson County.

* WHEN...From 1 PM this afternoon to 8 PM CDT this evening.

* IMPACTS...Hot temperatures combined with outdoor activities can 
  lead to heat related illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

TXZ317-091630-
/O.CON.KAMA.HT.Y.0005.210809T1800Z-210810T0100Z/
Palo Duro Canyon-
Including the cities of Palo Duro Canyon State Park
320 AM CDT Mon Aug 9 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM 
CDT THIS EVENING...

* WHAT...Temperatures of 105 to 106 expected.

* WHERE...Palo Duro Canyon.

* WHEN...From 1 PM this afternoon to 8 PM CDT this evening.

* IMPACTS...Hot temperatures combined with outdoor activities can 
  lead to heat related illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

Ferguson
909 
WWUS74 KAMA 091706
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1206 PM CDT Mon Aug 9 2021

TXZ008-317-100100-
/O.CON.KAMA.HT.Y.0005.210809T1800Z-210810T0100Z/
Hutchinson-Palo Duro Canyon-
Including the cities of Palo Duro Canyon State Park and Borger
1206 PM CDT Mon Aug 9 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 100 expected.

* WHERE...Hutchinson and Palo Duro Canyon Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

Schneider
964 
WWUS74 KAMA 092013
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
313 PM CDT Mon Aug 9 2021

TXZ008-317-100100-
/O.CON.KAMA.HT.Y.0005.000000T0000Z-210810T0100Z/
Hutchinson-Palo Duro Canyon-
Including the cities of Palo Duro Canyon State Park and Borger
313 PM CDT Mon Aug 9 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Temperatures up to 105 expected.

* WHERE...Hutchinson County and Palo Duro Canyon.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

LFM

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this heat advisory went out at Aug 8, 6:11 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 8, 6:11 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
611 PM CDT Sun Aug 8 2021

.AVIATION...
Terminals are looking to be pretty quiet this TAF period with VFR
conditions prevailing. Light winds generally less than 10 kts are
expected primarily out of the south to southeast with mostly clear
skies.

Hoffeditz

&&

.PREV DISCUSSION... /Issued 140 PM CDT Sun Aug 8 2021/

SHORT TERM...This afternoon through Tomorrow Night...

After yesterday's active day of strong and severe thunderstorms,
we transition to mostly clear skies this afternoon across the
Panhandles. Low level H850-700 subsidence in the column will help
to prolong mostly clear skies throughout the day. Some haze/smoke
at times from the ongoing fires out in the western CONUS may reach
the northern Panhandles in particular at times, as observed from
Dalhart ASOS from earlier this morning through the early afternoon
hours. With the exception of some hazy skies, a nice day in store
with high temps still expected to reach the lower to mid 90s with
PDC around 100.

The weak zonal synoptic pattern across the southern CONUS will
continue. In addition to light and variable H500 winds, large
scale subsidence throughout the column will continue, as the
Panhandles are under the influence of a broad H500 anti-cyclonic
system. With southerly surface flow around 10-20 kts, this will
advect H850 temps ranging from 32C to 35C. With added downsloping
from any SW component to the wind from the high terrain in NM,
temperatures will warm up quite a bit with many locations at or
over 100. A few locations could be in the 105-107 range, which
could warrant some heat headlines, especially for those doing
outdoor activities. Large scale subsidence will keep mostly clear
skies through tomorrow night with very low chance of any
precipitation forming.

Meccariello

LONG TERM...Tuesday through Saturday

Upper high over the Panhandles Tuesday will begin to break down by
Tuesday evening. Subsidence will prevail Tuesday before weakness
in the upper pattern Tuesday evening allows for a shortwave trough
to approach the forecast area from the southern Rockies.
Convection expected to develop over parts of the central Plains
states back into Colorado and New Mexico by Tuesday evening which
should expand south and east across portions of the forecast area
between 00Z Wednesday and 06Z Wednesday. Residual monsoonal
moisture over the southwestern states Tuesday and Tuesday night to
shift eastward across the Panhandles. Continued weakness in the
upper pattern Wednesday through Saturday will allow perturbations
to track down out of Colorado and New Mexico during the latter
half of the week. Chances for mainly mid to late afternoon and
evening convection expected Wednesday through Saturday across much
or all of the Panhandles.

Surface low over southwest Kansas with a frontal boundary from
northeast New Mexico into northeastern Kansas Tuesday should push
slowly south and east across the Oklahoma and northwest Texas
Panhandles Tuesday afternoon before becoming stationary or quasi-
stationary Tuesday evening. The frontal boundary is expected to
remain across the northwest Panhandles Wednesday before lifting
back to the north as a warm front by Wednesday night. The frontal
boundary is expected to get a reinforcing surge of colder air late
this week as it pushes south and east again into the forecast area
by Friday. Cool surface high builds down over the Panhandles by
Friday night and Saturday.

Schneider

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

36/7
Hazardous weather outlook, Aug 8, 1:46 PM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
146 PM CDT Sun Aug 8 2021

OKZ001>003-TXZ001>020-317-091100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
146 PM CDT Sun Aug 8 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hot temperatures and high relative humidities Monday could
possibly result in heat advisories being issued for parts of the
Texas and Oklahoma Panhandles.

Thunderstorms will be possible mainly during the late afternoon
and evening hours Tuesday through Saturday across much or all of
the Oklahoma and Texas Panhandles. Any storms that develop are
expected to remain below severe levels at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Schneider

In the hours before

Local storm report, Aug 8, 5:17 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
517 PM CDT SUN AUG 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             8 ESE DALHART           36.04N 102.38W
08/07/2021  E0.88 INCH       HARTLEY            TX   TRAINED SPOTTER

            WIND DRIVEN HAIL CHIPPED A WINDSHIELD AS
            VEHICLE WAS DRIVING WEST ON FM 281.

&&

AMW

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.